Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 96, NWS Little Rock, AR

April 15, 2012Jackson County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 15, 2012, 8:24 PM CDT for Jackson County, Arkansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2012, 8:24 PM CDT (01:24 UTC)
Expired
Apr 15, 2012, 8:45 PM CDT
In force
21 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

County Jackson County, AR

The radar

The Memphis radar (KNQA), 129 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 4:25 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1081 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1081 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
2.8
Supercell composite
12.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

757 
WUUS54 KLZK 160124
SVRLZK
ARC067-160145-
/O.NEW.KLZK.SV.W.0096.120416T0124Z-120416T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
824 PM CDT SUN APR 15 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JACKSON COUNTY IN EASTERN ARKANSAS...

* UNTIL 845 PM CDT

* AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR DIAZ...AND MOVING NORTHEAST
  AT 65 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  NEWPORT...            DIAZ...               TUCKERMAN...
  SWIFTON...            JACKSONPORT...        STEGALL...
  KENYON...             ERWIN...              ELGIN...
  CAMPBELL STATION...   VANCE...              PARSLEY RESERVOIR...
  PARROT LAKE...        NEWPORT AIR INDSTRL PK...
  MURPHYS CORNER...     HOWARD LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR ARKANSAS.

LAT...LON 3554 9120 3563 9137 3564 9137 3564 9132
      3569 9135 3581 9125 3581 9123 3583 9124
      3590 9119 3589 9104 3588 9103 3573 9103
TIME...MOT...LOC 0125Z 214DEG 56KT 3567 9123

$$

56
1 follow-up statement
587 
WWUS54 KLZK 160139
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
839 PM CDT SUN APR 15 2012

ARC067-160145-
/O.CON.KLZK.SV.W.0096.000000T0000Z-120416T0145Z/
JACKSON AR-
839 PM CDT SUN APR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JACKSON COUNTY UNTIL 845 PM CDT...

AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 2 MILES SOUTH OF SWIFTON...
OR 13 MILES NORTHEAST OF DIAZ...MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  NEWPORT...            DIAZ...               TUCKERMAN...
  SWIFTON...            JACKSONPORT...        STEGALL...
  KENYON...             ERWIN...              CAMPBELL STATION...
  VANCE...              PARSLEY RESERVOIR...  PARROT LAKE...
  NEWPORT AIR INDSTRL PK...                   MURPHYS CORNER...
  HOWARD LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3554 9120 3563 9137 3564 9137 3564 9132
      3569 9135 3581 9125 3581 9123 3583 9124
      3590 9119 3589 9104 3588 9103 3573 9103
TIME...MOT...LOC 0139Z 214DEG 56KT 3585 9108

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:47 PM CDT, 37 minutes earlier.

Area forecast discussion, Apr 15, 7:47 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
747 PM CDT SUN APR 15 2012

.UPDATE...

HAVE UPDATED 1ST AND 2ND PERIOD GRIDS TO REFLECT RECENT RADAR AND
SFC OBSERVATION TRENDS. MAIN BAND OF SHOWERS AND EMBEDDED
THUNDERSTORMS STRETCHES FROM MENA UP THROUGH CLARKSVILLE AND
HARRISON IN THE WEST...AND EL DORADO TO BATESVILLE IN THE EAST.
RAPID REFRESH RUC AS WELL AS OTHER HIGH RESOLUTION MODELS
CONTINUE TO INDICATE THE BACK EDGE OF THIS LINE WILL CLEAR A
HARRISON-MENA LINE BY ROUGHLY 10 PM...A BATESVILLE-LITTLE ROCK-
CAMDEN LINE AROUND 1 AM...AND FINALLY MONTICELLO SHORTLY BEFORE
DAY BREAK MONDAY MORNING. HAVE ADJUSTED POP GRIDS ACCORDINGLY.

THE THREAT THREAT FOR TORNADOES...DAMAGING WINDS AND LARGE HAIL
SEEMS TO BE QUICKLY DIMINISHING GIVEN RADAR TRENDS AND INSTABILITY
INDICES. HAVE ALREADY TRIMMED BACK SOME WESTERN COUNTIES FROM
TORNADO WATCH 179. WILL CONTINUE TO MONITOR RADAR TRENDS OVER THE
NEXT FEW HOURS...AND FURTHER TRIM COUNTIES WHEN/WHERE POSSIBLE.

OTHERWISE JUST TWEAKED TEMPS AND WINDS FOR THE OVERNIGHT HOURS.
ALL UPDATED PRODUCTS AND GRIDS ARE OUT.

&&

.PREV DISCUSSION... /ISSUED 615 PM CDT SUN APR 15 2012/

AVIATION...

THE 00Z TAFS WILL BE OUT SHORTLY.

PRIMARY CONCERNS FOR THIS TAF CYCLE WILL BE THUNDERSTORMS. LEADING
EDGE OF SQUALL LINE WAS LOCATED FROM JUST EAST OF ARKADELPHIA NE
THROUGH CONWAY AND UP THROUGH MOUNTAIN VIEW AS OF 2300Z. EXPECT
THIS LINE TO AFFECT KLIT BY RIGHT AT 00Z...KPBF BY 01-02Z...AND
KLLQ AROUND 02Z. WILL ADVERTISE PREVAILING -SHRA WITH VCTS AND
TEMPO TSRA AND MVFR CONDITIONS THROUGH ROUGHLY 04Z FOR ALL SITES
EXCEPT KHRO. BACK EDGE OF LINE IS APPROACHING KHRO AND SHOULD PUSH
EAST OF THERE BY 02Z- 03Z...EAST OF KLIT BY ROUGHLY 07Z AND
FINALLY EAST OF KLLQ BY 08Z- 09Z. AFTER LINE PUSHES THROUGH...A
QUICK RETURN TO VFR CONDITIONS SHOULD BE SEEN...WITH SKC 4-6HRS
AFTER LINE PUSHES THROUGH.

PREV DISCUSSION... /ISSUED 303 PM CDT SUN APR 15 2012/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
STORMS HAVING SOME DIFFICULTY INTENSIFYING IN WESTERN ARKANSAS
EARLY THIS AFTERNOON. INSTABILITY GRADUALLY INCREASING...AND
WOULD EXPECT PRECIPITATION TO CONGEAL INTO MORE OF A LINE AS
IT MOVES INTO CENTRAL/EASTERN SECTIONS OF THE STATE THIS EVENING.
SOME STORMS COULD BE SEVERE...WITH WIND DAMAGE THE MAIN CONCERN.

MAIN STORM SYSTEM WILL MOVE WELL TO THE NORTH ON MONDAY...AND THE
FRONT TRIGGERING THE PRECIPITATION WILL STALL FOR A TIME JUST
SOUTHEAST OF THE STATE. GIVEN THIS...ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS COULD LINGER SOUTHEAST OF LITTLE ROCK. OTHERWISE...
CLEARING WILL OCCUR FARTHER NORTH AND WEST...WITH SLIGHTLY
COOLER/DRIER AIR.

PRECIPITATION CHANCES WILL FINALLY COME TO AN END IN THE
SOUTHEAST MONDAY EVENING AS HIGH PRESSURE BUILDS INTO THE REGION
FROM THE PLAINS. THIS WILL KICK THE FRONT TOWARD THE SOUTHEAST
UNITED STATES.

THE REMAINDER OF THE PERIOD WILL FEATURE TRANQUIL CONDITIONS.
TEMPERATURES TUESDAY AND WEDNESDAY WILL BE MOSTLY ABOVE NORMAL.

LONG TERM...THURSDAY THROUGH SUNDAY
FORECAST WILL START OFF DRY AS NEARLY ZONAL FLOW WILL BE IN PLACE
ACROSS THE CENTRAL CONUS AT THE START OF THE LONG TERM.
HOWEVER...UPPER LEVEL TROUGH WILL EXIT THE ROCKIES BY
FRI...DEEPENING OVER THE PLAINS. THIS WILL PUSH A COLD FRONT SOUTH
ACROSS AR BY FRI EVENING. HAVE PRECIP CHANCES STARTING LATE THU
NIGHT ACROSS THE NW...THEN SPREADING SE DURING THE DAY ON FRI AS THE
FRONT TRAVERSES THE STATE. PRECIP CHANCES THEN DECREASE FROM NW TO
SE BY FRI NIGHT INTO SAT AS HIGH PRESSURE DIVES SE ACROSS THE PLAINS.
DRY CONDITIONS WILL THEN PERSIST THROUGH PRETTY MUCH THE REST OF THE
LONG TERM AS NW UPPER FLOW WILL BE DOMINANT ACROSS THE CENTRAL
CONUS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     80  55  72  49 /  70 100  10  10
CAMDEN AR         82  59  80  55 /  80 100  10  10
HARRISON AR       70  49  70  46 /  60  90  10  10
HOT SPRINGS AR    76  55  79  54 /  70  90  10  10
LITTLE ROCK   AR  82  58  78  55 /  80 100  10  10
MONTICELLO AR     84  64  80  58 /  70  90  20  10
MOUNT IDA AR      76  53  77  48 /  70  90  10  10
MOUNTAIN HOME AR  74  51  73  46 /  70  90  10  10
NEWPORT AR        83  57  73  49 /  70 100  10  10
PINE BLUFF AR     82  61  78  56 /  70 100  20  10
RUSSELLVILLE AR   79  52  75  48 /  70  90  10  10
SEARCY AR         83  57  76  46 /  70 100  10  10
STUTTGART AR      84  60  77  53 /  70 100  20  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

64
Hazardous weather outlook, Apr 15, 7:45 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
745 PM CDT SUN APR 15 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
745 PM CDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS CONTINUE TO ADVANCE ACROSS ARKANSAS AT
THIS TIME AS A STRONG UPPER LEVEL STORM SYSTEM MOVES THROUGH THE
NORTHERN PLAINS. LIGHT TO OCCASIONALLY MODERATE RAIN WILL CONTINUE
THROUGH THE OVERNIGHT HOURS BUT THE OVERALL THREAT OF WIDESPREAD
FLOODING IS LOW.

SOME OF THE STORMS WILL STILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...HAIL AND EVEN AN ISOLATED TORNADO THROUGH MIDNIGHT BUT THE
OVERALL THREAT OF SEVERE WEATHER WILL CONTINUE TO DIMINISH WITH
TIME. A TORNADO WATCH REMAINS IN EFFECT THROUGH MIDNIGHT FOR ROUGHLY
THE EASTERN HALF OF THE FORECAST AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND STORMS WILL EXIT THE REGION ON MONDAY WITH A COLD FRONT.
HIGH PRESSURE WILL SETTLE INTO THE AREA BEHIND THE FRONT FOR A FEW
DAYS. CHANCES OF SHOWERS AND THUNDERSTORMS WILL RETURN FRIDAY AND
SATURDAY AS ANOTHER COLD FRONT ARRIVES FROM THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING AS THE
SEVERE WEATHER POTENTIAL INCREASES.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51/46/56

In the hours before

Special weather statement, Apr 15, 4:36 PM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
436 PM CDT SUN APR 15 2012

ARZ003>005-012-013-152220-
BAXTER AR-BOONE AR-MARION AR-NEWTON AR-SEARCY AR-
436 PM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOONE...WESTERN
SEARCY...NORTHEASTERN NEWTON...MARION AND NORTHWESTERN BAXTER
COUNTIES UNTIL 515 PM CDT...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KETCHERSIDE MTN...OR 16 MILES SOUTHEAST OF
JASPER...MOVING NORTHEAST AT 60 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  YELLVILLE...          BULL SHOALS...        WITTS SPRING...
  WESTERN GROVE...      SAINT JOE...          PYATT...
  PRICE PLACE...        POINT PETER...        PIERCETOWN...
  OZARK ISLE...         MARSENA...            LAKEWAY...
  LAKEVIEW...           GASSVILLE...          FLIPPIN...
  EULA...               DUGGER...             DUFF...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3575 9286 3587 9317 3650 9273 3650 9233
TIME...MOT...LOC 2136Z 211DEG 55KT 3589 9298

56
Special weather statement, Apr 15, 5:13 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
513 PM CDT SUN APR 15 2012

ARZ031-032-039-042>044-152300-
CONWAY AR-FAULKNER AR-GARLAND AR-PERRY AR-PULASKI AR-SALINE AR-
513 PM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALINE...
NORTHWESTERN PULASKI...EASTERN PERRY...EASTERN GARLAND...SOUTHWESTERN
FAULKNER AND SOUTHERN CONWAY COUNTIES UNTIL 600 PM CDT...

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HILL WHEATLEY PARK...OR NEAR PINEY...MOVING
NORTHEAST AT 60 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PINEY...              PERRYVILLE...         MORRILTON...
  LAKE MAUMELLE...      HOT SPRINGS...        CONWAY...
  WILLIAMS JUNCTION...  TOAD SUCK...          SOLGOHACHIA...
  SEQUOYA PARK...       PERRY...              OPPELO...
  MOUNTAIN PINE...      MENIFEE...            MAYFLOWER...
  LONG MTN...           LITTLE ITALY...       LAKE WINONA...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 103 AND 136.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3530 9274 3502 9235 3442 9304 3452 9323
TIME...MOT...LOC 2214Z 212DEG 54KT 3455 9307

56
Special weather statement, Apr 15, 5:19 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
519 PM CDT SUN APR 15 2012

ARZ022-023-031-032-039-152305-
CONWAY AR-FAULKNER AR-PERRY AR-POPE AR-VAN BUREN AR-
519 PM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...SOUTHEASTERN POPE...
CENTRAL PERRY...NORTHWESTERN FAULKNER AND CONWAY COUNTIES UNTIL 600
PM CDT...

AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POTTSVILLE TO 7
MILES SOUTHWEST OF PERRYVILLE...AND MOVING NORTHEAST AT 60 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PERRYVILLE...         MORRILTON...          CLINTON...
  WHIPPLE...            TWIN GROVES...        ST. VINCENT...
  SPRINGFIELD...        SOLGOHACHIA...        SEQUOYA PARK...
  POTTSVILLE...         PETIT JEAN SP...      PETIT JEAN MTN...
  PERRY...              OPPELO...             MT EVANS...
  MIDDLETON...          MALLET TOWN...        LANTY...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 87 AND 117.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3577 9242 3571 9241 3571 9233 3533 9231
      3486 9299 3508 9296 3511 9299 3517 9291
      3517 9298 3515 9303 3522 9311 3578 9251
TIME...MOT...LOC 2218Z 217DEG 50KT 3524 9296 3516 9288
          3494 9290

46
Special weather statement, Apr 15, 6:11 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
611 PM CDT SUN APR 15 2012

ARZ022-031-032-038-039-042>044-152355-
CONWAY AR-FAULKNER AR-GARLAND AR-PERRY AR-POPE AR-PULASKI AR-SALINE
AR-YELL AR-
611 PM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN YELL...
NORTHWESTERN SALINE...EXTREME NORTHWESTERN PULASKI...SOUTHEASTERN
POPE...PERRY...CENTRAL GARLAND...EXTREME SOUTHWESTERN FAULKNER AND
SOUTHWESTERN CONWAY COUNTIES UNTIL 700 PM CDT...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPILLWAY REC AREA...OR 5 MILES SOUTHEAST OF
LAKE OUACHITA...MOVING NORTHEAST AT 70 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PINEY...              PERRYVILLE...         LAKE OUACHITA...
  WILLIAMS JUNCTION...  SEQUOYA PARK...       PETIT JEAN SP...
  PETIT JEAN MTN...     PERRY...              OPPELO...
  MOUNTAIN PINE...      LONG MTN...           LENA LNDG REC AREA...
  LAKE WINONA...        LAKE SYLVIA...        LAKE OUACHITA SP...
  LAKE LAGO...          LAKE CORONADO...      LAKE ATKINS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3525 9295 3502 9255 3445 9317 3454 9336
TIME...MOT...LOC 2311Z 211DEG 59KT 3458 9320

56
Local storm report, Apr 15, 6:50 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
650 PM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND DMG     MORGANTON               35.47N 92.33W
04/15/2012                   VAN BUREN          AR   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN ONTO POWER LINES ON ARKANSAS 356.
            THERE IS A POSSIBILITY THAT THIS WAS A BRIEF TORNADO. THE
            TIME WAS APPROXIMATED BASED ON RADAR.

0618 PM     TSTM WND DMG     SALEM                   34.63N 92.56W
04/15/2012                   SALINE             AR   EMERGENCY MNGR

            A POWER POLE WAS SNAPPED AND SOME TREES AND POWER LINES
            WERE BLOWN DOWN ON RIVER RIDGE ROAD NEAR SALEM.

&&

28
Special weather statement, Apr 15, 8:20 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
820 PM CDT SUN APR 15 2012

ARZ016-025-160150-
INDEPENDENCE AR-JACKSON AR-
820 PM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON AND EASTERN
INDEPENDENCE COUNTIES UNTIL 845 PM CDT...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF JACKSONPORT...OR NEAR DIAZ...
MOVING NORTHEAST AT 65 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEWPORT...            DIAZ...               TUCKERMAN...
  SWIFTON...            JACKSONPORT...        MACKS...
  KENYON...             ERWIN...              ELGIN...
  CAMPBELL STATION...   VANCE...              PARSLEY RESERVOIR...
  PARROT LAKE...        NEWPORT AIR INDSTRL PK...
  MURPHYS CORNER...     HOWARD LAKE...        BELL LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3550 9126 3559 9145 3590 9124 3589 9104
      3588 9103 3579 9103
TIME...MOT...LOC 0120Z 211DEG 55KT 3564 9129

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:52 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, Lonoke, Prairie, White, Woodruff38 min
Apr 15, 8:20 PM CDTSpecial Weather StatementLZKJackson30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.